Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 19, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 23, 2014, 3:19 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 23, 2014, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 3:19 AM CST (09:19 UTC)
- In effect from
- Nov 23, 2014, 9:00 AM CST
- Expired
- Nov 23, 2014, 5:46 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3348 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS74 KAMA 230919 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 319 AM CST SUN NOV 23 2014 OKZ001>003-TXZ001>020-231800- /O.NEW.KAMA.WI.Y.0019.141123T1500Z-141124T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 319 AM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...NORTH TO NORTHWEST WINDS AROUND 35 MILES AN HOUR WITH HIGHER GUSTS ACROSS THE PANHANDLES. * TIMING...MID MORNING THROUGH THE AFTERNOON. * IMPACTS...WINDS THIS STRONG MAY CAUSE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. LIGHT WEIGHT OBJECTS MAY BE TOSS AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOEHRING
2 follow-up statements
391 WWUS74 KAMA 231724 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1124 AM CST SUN NOV 23 2014 OKZ001>003-TXZ001>020-240000- /O.CON.KAMA.WI.Y.0019.000000T0000Z-141124T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1124 AM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...NORTH TO NORTHWEST WINDS AROUND 35 MILES AN HOUR WITH HIGHER GUSTS ACROSS THE PANHANDLES. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. LIGHT WEIGHT OBJECTS MAY BE TOSS AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
416 WWUS74 KAMA 232346 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CST SUN NOV 23 2014 OKZ001>003-TXZ001>020-240100- /O.CAN.KAMA.WI.Y.0019.000000T0000Z-141124T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 546 PM CST SUN NOV 23 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE QUICKLY DECREASING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:02 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 23, 3:02 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
302 AM CST SUN NOV 23 2014
.DISCUSSION...
VIGOROUS UPPER LEVEL SHORT WAVE TROUGH CROSSING THE ROCKIES WILL
DRIVE A STRONG CANADIAN COLD FRONT THROUGH THE REGION THIS
MORNING. WINDS ARE EXPECTED TO REACH WIND ADVISORY CRITERIA
WITH THIS FRONT FROM LATE THIS MORNING INTO THE EARLY AFTERNOON.
SURFACE PRESSURE GRADIENT ALONG WITH 850MB AND 700 MB HEIGHT
GRADIENTS ALL POINT TO THE POTENTIAL OF SUSTAINED 35 MPH WINDS
WITH HIGHER GUSTS. HAVE ADDED THE MENTION OF BLOWING DUST WITH
THESE HIGHER WINDS AS WELL. MODELS HAVE ALSO COME IN WETTER WITH THIS
SYSTEM. LATEST TTU WRF AND HRRR MODELS SUGGEST THAT AT LEAST SOME
KIND OF BAND OF PRECIP WILL TRAVERSE THE PANHANDLES TODAY. HAVE GONE
AHEAD AND INCREASED THE POPS TO 30 PERCENT ACROSS THE PANHANDLES.
BELIEVE THAT THE PRECIP COULD BE RAIN OR SNOW. AS THE DAY WEARS ON
THE COLUMN COOLS QUITE A BIT. THE ENTIRE CLOUD LAYER REMAINS BELOW 0
DEGREES CELSIUS AND THERE IS MOISTURE IN THE -10 TO -20 DEGREE
CELSIUS RANGE TO HELP FORM SOME SNOW FLAKES. TEMPERATURES MAY
ACTUALLY HOLD STEADY OR FALL THIS AFTERNOON AS THICKNESSES CRASH. SO
WOULD NOT BE SURPRISED TO SEE SOME SNOW SHOWERS WITH TEMPERATURES IN
THE LOWER 40S.
A FEW SNOW SHOWERS MAY LINGER NEAR THE NEW MEXICO STATE LINE
TONIGHT IN THE BEST UPSLOPE AREA...BUT THEY WILL REMAIN LIGHT.
AFTER TONIGHT THIS SYSTEM MOVES OFF TO OUR EAST AND A NORTHWEST FLOW
ALOFT DOMINATES THE PANHANDLES FOR THE EARLY PART OF THE WEEK.
THE MODELS START TO DIFFER SOMEWHAT BY THANKSGIVING. THE GFS
BROADENS AN UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES AND
SOUTHERN HIGH PLAINS. MEANWHILE...THE ECMWF TRIES TO CARVE OUT AN
UPPER LEVEL TROUGH FROM SOUTHWEST CANADA INTO THE CENTRAL
PLAINS...WHICH WOULD PUSH ANOTHER CANADIAN COLD FRONT THROUGH THE
AREA BY THANKSGIVING AFTERNOON LEAVING FRIDAY AND SATURDAY COLDER.
THE GFS DOES NOT BRING IN THE COLDER AIR UNTIL NEXT WEEKEND. FOR
NOW HAVE GONE WITH A COMPROMISE WITH THE TEMPERATURES. AT ANY RATE
THE MODELS REMAIN DRY AFTER TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 46 28 51 22 51 / 30 20 0 5 0
BEAVER OK 48 23 53 21 53 / 30 10 0 0 0
BOISE CITY OK 46 21 51 19 52 / 30 20 0 0 0
BORGER TX 53 30 53 25 54 / 30 10 0 0 0
BOYS RANCH TX 49 27 52 22 53 / 30 20 0 5 0
CANYON TX 48 27 54 22 52 / 30 20 0 0 0
CLARENDON TX 52 31 55 28 52 / 30 10 0 0 0
DALHART TX 49 20 53 18 51 / 30 20 0 5 0
GUYMON OK 49 22 50 21 52 / 30 10 0 0 0
HEREFORD TX 49 25 53 21 53 / 30 20 0 0 0
LIPSCOMB TX 47 26 53 24 53 / 30 10 0 0 0
PAMPA TX 45 27 49 24 48 / 30 10 0 0 0
SHAMROCK TX 54 29 57 28 53 / 30 10 0 0 0
WELLINGTON TX 57 31 60 30 54 / 30 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/15Hazardous weather outlook, Nov 23, 3:11 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 311 AM CST SUN NOV 23 2014 OKZ001>003-TXZ001>020-232200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 311 AM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE PANHANDLES TODAY FOR NORTH TO NORTHWEST WINDS AT 35 MILES AN HOUR WITH HIGHER GUSTS. BLOWING DUST AND SNOW SHOWERS MAY RESTRICT VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.